ADHD Home > Vyvanse Overdose
It is important that you seek medical attention immediately if you think you (or your child) have overdosed on Vyvanse. Some possible effects of a Vyvanse overdose could include hallucinations, muscle pain, and an irregular heart rhythm. A healthcare provider may administer certain medications or "pump the stomach" to treat a Vyvanse overdose. Treatment can also involve supportive care (treating the symptoms that occur as a result of the overdose).
Vyvanse Overdose: An OverviewVyvanse™ (lisdexamfetamine dimesylate) is a prescription amphetamine medication that is used to treat ADHD. As with all medications, it is possible to take too much Vyvanse. The effects of a Vyvanse overdose will vary, depending on a number of factors, including the Vyvanse dosage that was taken and whether it was taken with any other medications, alcohol, or street drugs.
If you happen to overdose on Vyvanse, seek immediate medical attention.
Symptoms of a Vyvanse OverdoseThe actual effects of a Vyvanse overdose will vary based on how much Vyvanse was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some possible effects of an overdose on Vyvanse include:
- Shakiness (tremors)
- Overactive reflexes
- Fast breathing
- Muscle pain
- An irregular heart rhythm (arrhythmia)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Nausea, vomiting, diarrhea, and cramps
- Loss of life.
Treatment for a Vyvanse OverdoseThe treatment for a Vyvanse overdose will vary. If the overdose was recent, a healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Vyvanse overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Vyvanse.